MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES B7216, FORTE AXP SHTH 10/12/16 35CM; FED

APPLIED MEDICAL RESOURCES B7216, FORTE AXP SHTH 10/12/16 35CM; FED
Model Number B7216
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of the investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Cystoscopy & right retrograde pyelogram & ureteroscopy: "end of forte ap access sheath broke off, wedging in the ureter".Type of intervention - additional information received via phone (b)(6) 2016: "did remove the small piece but did lazer the piece to remove which caused some damage to piece that fell off." additional information received via e-mail (b)(6) 2016: all of the pieces were completely removed from the patient.The access sheath was passed over the guidewire to the iliac vessel level.The obturator was removed and wire passed through the outer sheath.On removing the outer sheath the piece was noted in the lower ureter on screening.The procedure did not continue after the removal of the foreign body.Additional information received via e-mail (b)(6) 2016: the tip was retrieved with no adverse outcomes for the patient.Additional information received via e-mail (b)(6) 2016: the surgeon had to use a laser to remove the piece that had broken off.The piece was lodged in the vessel.This resulted in a stent needing to be placed in the area of the lasered removal.It was not directly stated that the laser caused damage to the piece in question, only that a laser was used to remove the piece which was lodged in the patient.Patient status - "no adverse outcomes for patient.".
 
Additional Manufacturer Narrative
Investigation summary: the forté ureteral access sheath, dilator and tip fragment were returned for evaluation.Engineering visually confirmed the complainant's experience of tip breakage.Additional information received from the complainant verified that the tip was retrieved with no adverse outcomes for the patient.The exact root cause of the event could not be determined.Although the tip fragment was returned, the use of a laser during its removal resulted in damage that made it difficult to determine the root cause of the separation.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary, to ensure the performance and safety of its products.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then the supplemental report will be submitted to the fda.

Brand Name
B7216, FORTE AXP SHTH 10/12/16 35CM
Common Device Name
FED
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5904017
Report Number2027111-2016-00591
Device Sequence Number472530
Product Code FED
UDI-Device Identifier00607915113353
UDI-Public(01)00607915113353(17)170818(30)01(10)1229438
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K993650
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/18/2017
Device Model NumberB7216
Device Catalogue Number100794801
Device Lot Number1229438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/25/2016
Supplement Report FDA Received Date02/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1